MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Material Integrity Problem (2978); Migration (4003)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/26/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a coil migration occurred.A 20mmx50cm 2d interlock coil was selected for use on the renal artery.During the procedure, it was noted that the coil was not fully deployed inside the patient's body and was washed away.It took the physician two more hours to refloat the coil.The device was removed and the procedure was completed with another of the same device.No complications were reported and the patient was stable post procedure.
 
Event or Problem Description
It was reported that a coil migration occurred.A 20mmx50cm 2d interlock coil was selected for use on the renal artery.During the procedure, it was noted that the coil was not fully deployed inside the patient's body and was washed away.It took the physician two more hours to refloat the coil.The device was removed and the procedure was completed with another of the same device.No complications were reported and the patient was stable post procedure.It was further reported that a snare was used to removed the coil.The physician thought that the coil migration was due to blood flow velocity.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.A main coil was returned for this complaint.Visual inspection was performed and revealed that the coil fiber bundles have blood.The main coil is kinked and stretched.Microscopic inspection of the main coil was performed and revealed that the zap tip has a smooth surface.The interlocking arm was inspected and no anomalies was noted.Dimensional inspection of the main coil was performed and the measured dimensions were within specification.No other issues were identified during the product analysis.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11049506
Report Number2134265-2020-17353
Device Sequence Number19091085
Product Code KRD
UDI-Device Identifier08714729845317
UDI-Public08714729845317
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2022
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0023295875
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2020
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer12/23/2020
01/13/2021
Initial Report FDA Received Date12/21/2020
Supplement Report FDA Received Date01/06/2021
01/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight62